I have two everolimus eluting stents, back to back, in my RCA, with a totoal length of 32 mm. I am not sure if the touching or one is tucked into the other slightly. Originally, I had 90% hard blockage the second shoter stent was put in due to a tear occurring during placement of the first.
Some studies indicate problems with inadequate endothelial recovery due to the drug. And given that I have a longer run of stents it makes my situation a little riskier.
Do the stents continue to elute past the 1st year? What is the current recommendation for helping to assure proper regrowth of the artery wall?
It sounds as if your procedure may have been complicated by a dissection (tearing) of the wall of the coronary vessel, in which a second stent was deployed to "cover" the tear. Because you had drug-eluting stents placed, the current recommendations is that you remain on at least a baby aspirin for life (81 mg) and another anti-platelet agent (Plavix, Prasugrel, Ticagrelor) for at least 6 months and up to 1 year (based on the recommendation of your cardiologist). Maintaining strict compliance with these medications (not missing any doses at all) is the best way to ensure prevention of these stents thrombosing (closing off) as well as appropriate vessel healing. This should be done in conjunction with aggressive risk factor modification (blood pressure, cholesterol, diet, exercise, and no smoking).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.